Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Some remarks on an existence problem for degenerate elliptic systems

Authors: Olli Martio, Vladimir Miklyukov and Matti Vuorinen
Journal: Proc. Amer. Math. Soc. 133 (2005), 1451-1458
MSC (2000): Primary 30C62; Secondary 35J70
Published electronically: November 22, 2004
MathSciNet review: 2111944
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The system $au_x+ bu_y=v_y,\quad cu_x+du_y=-v_x ,$ which yields Beltrami's system if $b=c$, is considered. Under a condition for the coefficients $a,b,c,d $ a non-existence theorem is proved.

References [Enhancements On Off] (What's this?)

  • 1. B.V. BOJARSKI: Generalized solutions of an elliptic system of first order with discontinuous coefficients (in Russian), Mat. Sb. 43, No. 4, 451-503, 1957. MR 0106324 (21:5058)
  • 2. M.A. BRAKALOVA AND J.A. JENKINS: On solutions of the Beltrami equation. J. Anal. Math. 76 (1998), 67-92. MR 1676936 (2000h:30029)
  • 3. YU. BURAGO AND V. A. ZALGALLER: Geometric inequalities, Leningrad, "Nauka", 1980 (in Russian). MR 0602952 (82d:52009)
  • 4. E.A. CHTCHERBAKOV (SCERBAKOV): Homeomorphic solutions of degenerate elliptic systems (in Russian), Math. Phys., Kiev, Naukova Dumka 8, 187-190, 1970. MR 0293239 (45:2316)
  • 5. G. DAVID: Solutions de l'équation de Beltrami avec $\Vert\mu\Vert _{\infty}=1$, Ann. Acad. Sci. Fenn. Ser. A I Math. 13, 25-70, 1988. MR 0975566 (90d:30058)
  • 6. A. DZURAEV: On a Beltrami system of equations degenerating on a line, - Soviet Math. Dokl. 10, No. 2, 1969, 449-452. (Russian) Dokl. Akad. Nauk SSSR 185 1969, 984-986. MR 0241668 (39:3007)
  • 7. F.R. GANTMACHER: Theory of Matrices, Chelsea, New York, 1959. MR 0107649 (21:6372c)
  • 8. V. GUTLYANSKII, O. MARTIO, T. SUGAWA AND M. VUORINEN: On the degenerate Beltrami equation, Reports of the Dept. of Math., Univ. of Helsinki, Preprint 282, 2001, 1-32, Trans. Amer. Math. Soc. (to appear).
  • 9. J. HEINONEN, T. KILPELÄINEN AND O. MARTIO: Nonlinear Potential Theory of Degenerate Elliptic Equations, Oxford Mathematical Monographs, Oxford University Press, Oxford, 1993. MR 1207810 (94e:31003)
  • 10. O. MARTIO AND V.M. MIKLYUKOV: On existence and uniqueness of degenerate Beltrami equation, Reports of the Dept. of Math., Univ. of Helsinki, Preprint 347, 2003, 1-12.
  • 11. O. MARTIO, V.M. MIKLYUKOV AND M. VUORINEN: Functions monotone close to boundary, Reports of the Dept. of Math., Univ. of Helsinki, Preprint 330, March 2002, 1-20, Tohoku Math. J. (to appear).
  • 12. A.P. MIHAILOV: A problem for a mapping by solutions of elliptic system degenerating on boundary (in Russian), Sibirsk. Mat. Zh. 24, No. 3, 119-127, 1983. MR 0704163 (84m:30075)
  • 13. I.S. OVCHINNIKOV: On existence of plane mappings for degenerate elliptic systems of the first order (in Russian), Dokl. AN SSSR 191, No. 3, 526-529, 1970. MR 0259355 (41:3993)
  • 14. U. SREBRO AND E. YAKUBOV: Branched folder maps and alternating Beltrami equations, J. Anal. Math. 70, 65-90, 1996. MR 1444258 (98f:30021)
  • 15. W.P. ZIEMER: Weakly Differentiable Functions, Graduate Texts in Mathematics 120, Springer-Verlag, New York, 1989. MR 1014685 (91e:46046)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30C62, 35J70

Retrieve articles in all journals with MSC (2000): 30C62, 35J70

Additional Information

Olli Martio
Affiliation: Department of Mathematics and Statistics, P.O. Box 68, FIN-00014, University of Helsinki, Finland

Vladimir Miklyukov
Affiliation: Department of Mathematics, Volgograd State University, 2 Prodolnaya, 30, Volgograd, 400062, Russia

Matti Vuorinen
Affiliation: Department of Mathematics, FIN-20014, University of Turku, Finland

Received by editor(s): June 1, 2003
Received by editor(s) in revised form: January 22, 2004
Published electronically: November 22, 2004
Communicated by: Richard A. Wentworth
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society